MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230B-02
Medical Device Problem Code Misfire (2532)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information provided, the cause of the intra-operative complication cannot be determined.Intuitive surgical inc.(isi) requested for return of the blue reload used during this event, but the product has not been received.A follow-up mdr will be submitted if additional information is obtained.A system log review was performed for this procedure: no relevant errors were observed during this procedure.An isi failure analysis engineer reviewed the stapler logs for this procedure: the logs show that 8mm curved-tip sureform 30 stapler instrument (part #488530-10, lot #u90220315-0021) was installed 8 times and fired 8 reloads (3 blue - 4 white - 1 blue, in that order).All firings were completed per the logs with no pauses for compression.There were no incomplete clamps by this instrument.This event is being reported due to the following conclusion: during a da vinci-assisted pulmonary tri-segmentectomy procedure, a staple line bleed was observed after an 8mm curved-tip sureform 30 stapler instrument was used to fire a blue reload on parenchyma.The surgeon used bipolar energy to stop the bleeding.The cause of the intra-operative complication is unknown.
 
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary left upper tri-segmentectomy procedure, an 8mm curved-tip sureform 30 stapler instrument was used to fire a blue reload on parenchyma.The staple line reportedly oozed blood and as a result, the surgeon applied energy via a long bipolar grasper instrument to cauterize and stop the bleeding.The surgeon performed an air leak at the end of the case and no leaks were observed.The procedure was completed robotically.The surgeon said the patient was discharged from the hospital.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key14888313
Report Number2955842-2022-12719
Device Sequence Number20124628
Product Code NAY
UDI-Device Identifier10886874121914
UDI-Public(01)10886874121914(10)U90220330
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230B-02
Device Catalogue Number48230B
Device Lot NumberU90220330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexMale